Alert archive / Florida / Tornado Warnings in 1995

Tornado Warning 40, NWS Jacksonville, FL

September 13, 1995Duval County, Florida

NWS Jacksonville, FL issued this tornado warning at Sep 13, 1995, 4:54 PM EDT for Duval County, Florida. It was in force for 51 min.

The area

The counties it named.

The facts

Issued
Sep 13, 1995, 4:54 PM EDT (20:54 UTC)
Expired
Sep 13, 1995, 5:45 PM EDT
In force
51 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Duval County, FL

The radar

The Jacksonville radar (KJAX), 17 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.9 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 1995-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2133 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 1995-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2133 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
580 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KJAX 132055
TORJAX
FLC031-132145-
 
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
454 PM EDT WED SEP 13 1995
 
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL  545 PM EDT
FOR PERSONS IN THE FOLLOWING LOCATIONS ...
 
IN NORTH FLORIDA
 
   ...DUVAL COUNTY
 
AND THE ADJOINING COASTAL WATERS.
 
 
AT 450 PM EDT A STORM SPOTTER REPORTED A TORNADO ON THE ST JOHNS RIVER
IN THE MILL COVE AREA. THE TORNADO WAS MOVING TOWARD THE SOUTHEAST AND
SHOULD NEAR THE INTERSECTION OF ST JOHNS BLUFF AND MCCORMICK ROADS BY
515PM.
 
 
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING.  AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH
OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
 
 
 
&

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Sep 13, 2:52 AM EDT, 14 hours 2 minutes earlier.

Area forecast discussion, Sep 13, 2:52 AM EDT, 14 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
245 AM EDT WED SEP 13 1995

ALL THREE MODELS SHOW LONG WAVE TROF AND ITS ASSOCIATED SFC TROF NR
FA BY 48 HRS. HWVR...ALL THREE MODELS DIFFER ON THE TIMING...LIKE IS
OFTEN THE CASE. AVN IS THE FASTEST...NGM IS THE SLOEST. ALL WERE
INITIALIZED FAIRLY WELL...BUT MRH ON NGM SEEMS TO FIT XPCTD PTRN
BETTER. WILL USE A BLEND OF ETA AND NGM. THIS TROFINESS WL CAUSE A
SLGT ENHANCEMENT OF SHWR/TSTM ACTVTY OVR INLAND GA CO'S ON THU.

BACKING UP A BIT...E'ERLY FLOW NOT AS WELL ESTABLISHED THIS MRNG AS
FLOW HAS VEERED MR SE AND SHUD STAY THIS WAY THRU 36 OR 48 HRS. NO
SIG PVA XPCTD ACRS FA THRU 36 HRS...SO THE MAIN IF NOT ONLY LIFTING
MECHANISM TDY WL BE THE E CST SEA BRZ FNT. THERE CAN STILL BE SOME
CSTL SHWRS DURG THE NGT AND MRNG HRS THRU THU...BUT MOST PLACES WILL
SEE DIURNAL AFTRN AND ERY EVE PRECIP. STILL PLNTY OF LO LVL MSTR AND
HI PCP WTR VALUES...SO VRY HVY RNS AGN LKLY IN ANY SHWR/TSTM ACTVTY.

WNDS ACRS GA CSTL WTRS HAVE COME DOWN FM YESTERDAY AND THATS IN LN W/
PREVIOUS CWF. ALSO...WNDS MAY BE LGT ENUF FOR THE THT OF WTRSPTS DURG
TDA.

NOT XPCTG MUCH MR THAN A FEW FOG PTCHS LTR THIS MRNG...SO FOG WUD
ONLY NEED TO BE INCLUDED IN FT'S.

WL MAKE SOME CHNGS TO FWC TEMPS AND POPS.

FINALLY...88D CURRENTLY SHOWING A SMALL CONVERGENCE BNDRY TO THE S AND
SW OF JAX FM NR NZC TO SW NASSAU CO. WDLY SCT SHWRS AND A FEW TSTMS IN
THIS AREA ARE MOVG N AND NW. WL INCLUDE IN NOWCAST BUT DON'T THINK
THEY WILL HAVE ANY BEARING ON WX FOR TDY.

SSI BB 086/076 087/077 087 15323
JAX BB 088/072 089/071 090 15323
GNV BB 089/072 090/071 091 15413

MOHLIN

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 4:30 PM EDTSevere Thunderstorm WarningJAXDuval60 min

Nearby

Tornado Warnings in Florida, 1995Every tornado warning in 1995Tornadoes in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.